Wildfire, Bradley
- When
- February 26, 12:00 PM CST to 4:45 PM CST
- Where
- Bradley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 26th, a wildfire 2 miles west of Vick in Bradley County burned 124 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 26th, a wildfire 2 miles west of Vick in Bradley County burned 124 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 26, 11:18 AM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1118 AM CST SUN FEB 26 2012 .DISCUSSION... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW... && .AVIATION... BREEZY SRLY WINDS WILL BE SEEN ACROSS THE STATE THIS AFTERNOON...WITH WINDS OF 10-15 KTS...AND GUSTS AROUND 20 KTS EXPECTED. WINDS WILL RELAX OVERNIGHT...BUT MOISTURE LEVELS WILL BE ON THE INCREASE. LOWERING CIGS ARE EXPECTED AROUND THE MORNING HRS MON ACROSS CENTRAL AND SRN SITES...WITH SOME MVFR CIGS POSSIBLE ACROSS FAR SRN PORTIONS OF THE STATE. ELSEWHERE...EXPECT VFR CONDITIONS TO DOMINATE AT THIS TIME. && PREV DISCUSSION... /ISSUED 334 AM CST SUN FEB 26 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY CLEAR SKIES AND BREEZY CONDS WILL BE THE RULE TODAY WITH ABOVE NORMAL TEMPS EXPECTED. BY TMRW...EXPECT AN INCREASE IN CLOUDS BY LATE IN THE AFTERNOON AND PRECIP CHCS BEGINNING TMRW NIGHT AS A WARM FRONT MOVES INTO AR. A STRONG STORM SYSTEM WILL PUSH THROUGH THE PLAINS ON TUE WITH INCREASING PRECIP CHCS OVER THE NATURAL STATE TUE. A SVR WX THREAT MAY DEVELOP BY TUE EVENING AS STRONG WIND SHEAR AND FORCING MOVE ATOP A MOIST AND AT LEAST SLIGHTLY UNSTABLE BNDRY LAYER. A COLD FRONT WILL THEN SWEEP PRECIP EAST OF AR ON WED. THIS FRONT WILL DO LITTLE TO COOL THE STATE DOWN HOWEVER...WITH HIGHS STILL ABOVE NORMAL. LONG TERM...THURSDAY THROUGH SATURDAY... THE EXTENDED FORECAST STARTS DRY WITH THE SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS...WHILE ZONAL FLOW HAS SET UP OVER THE U.S. THE UPPER FLOW WILL ALLOW SYSTEMS TO PROGRESS QUICKLY AND ON FRIDAY THE SURFACE HIGH HAS MOVED WELL EAST AND A DEVELOPING SYSTEM IS EXPECTED OVER THE ROCKIES TO WESTERN PLAINS. CONVECTION IS BACK IN THE FORECAST OVERNIGHT THURSDAY...BUT MAINLY ON FRIDAY AS A COLD FRONT SAGS TO NEAR NW AR...WITH ISOLATED TO SCATTERED CONVECTION OVER AR. AT THIS TIME IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL WITH THE STORMS BUT IT IS SPRING AND THERE USUALLY IS SOME POTENTIAL OF STRONG TO SEVERE STORMS WITH EVERY STORM SYSTEM. THIS SYSTEM PUSHES EAST OF AR BY SATURDAY MORNING...AND A DRIER AND COOLER AIR MASS FILTERS IN OVER THE SOUTHERN PLAINS AS A LARGE SURFACE HIGH PRESSURE SETTLES IN. DRY FOR THE REST OF SATURDAY WITH COOLER TEMPS. DRY FOR SUNDAY WITH MODERATING TEMPS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 39 62 45 / 0 0 0 20 CAMDEN AR 66 43 68 56 / 0 10 10 40 HARRISON AR 64 36 60 45 / 0 0 10 30 HOT SPRINGS AR 65 42 66 53 / 0 0 10 40 LITTLE ROCK AR 66 41 68 51 / 0 0 10 40 MONTICELLO AR 68 46 69 54 / 0 10 10 40 MOUNT IDA AR 64 38 65 52 / 0 0 10 40 MOUNTAIN HOME AR 64 37 61 43 / 0 0 0 30 NEWPORT AR 63 40 62 45 / 0 0 0 20 PINE BLUFF AR 67 44 66 53 / 0 0 10 40 RUSSELLVILLE AR 64 38 66 48 / 0 0 10 40 SEARCY AR 63 38 64 46 / 0 0 0 30 STUTTGART AR 65 41 66 50 / 0 0 10 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN FEB 26 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN ENHANCED WILD FIRE DANGER WILL BE PRESENT TODAY OVER MOST OF ARKANSAS. THIS WILL BE DUE TO LOW RELATIVE HUMIDITIES THIS AFTERNOON...ELEVATED WINDS FROM THE SOUTH...AND DRY FUEL MOISTURE LEVELS. EXTRA CAUTION SHOULD BE TAKEN WHEN BURNING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM WILL CROSS THE PLAINS ON TUESDAY TO WEDNESDAY AND DEVELOP SHOWERS AND THUNDERSTORMS OVER ARKANSAS. A SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN TIME FRAME BEING TUESDAY EVENING AND TUESDAY NIGHT. THE MAIN THREATS WITH THIS SYSTEM WILL BE STRONG WINDS AND LARGE HAIL...WHILE A TORNADO THREAT MAY ALSO DEVELOP. AT THIS TIME THE OVERALL THREAT APPEARS TO BE ISOLATED AND A WIDE SPREAD SEVERE WEATHER OUTBREAK IS NOT EXPECTED. UNCERTAINTY STILL DOES EXIST WITH THE DETAILS ON THIS SYSTEM AND THESE DETAILS WILL BE MONITORED CLOSELY OVER THE NEXT FEW DAYS. ON FRIDAY...ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO ARKANSAS. IT REMAINS TOO EARLY TO DETERMINE THE EXACT THREAT FOR ANY SEVERE WEATHER...BUT THIS PERIOD WILL ALSO BE MONITORED CLOSELY IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359244.